Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Bego

Should I Take It Or Not? I Have No Idea Please Help. Pics Included

Recommended Posts

Okay, little bit of background info. All throughout my teen years from 13-19 years old I suffered from pretty moderate-severe acne confined to my face. I have seen great success in using The Regimen and products from acne.org for the last 5 years, controlling lesions on my face to a couple a month. My skin produces outrageous amounts of oil. Showering everyday is a must. And that seemed to keep my back acne in check to barely anything.

Then for six months, I worked on a job where I got sweaty and irritation from coveralls all day long made my back break out HORRIBLY. Huge cysts on top of one another. Couldn't even lay on my back. Got tetracycline, and it helped but I was forced to quit that job as it was too painful to irritate my back any further. The condition wasn't extremely painful any longer but it's also not going away.

About 2 months ago I decided to do The Regimen full force on my back as well, this calmed it right down and set it into a phase of only 2-3 new ones a week. But the cysts continue every now and then and it doesn't seem like this will ever fully leave my back.

The dermatologist has now prescribed me 80mg of Accutane and it has been sitting on my desk for 2 weeks now. The list of side effects, and especially it supposedly causing Crohns scares me as my grandma has that. My face is clear, my back no longer is extremely painful and ruins every not black shirt I wear, but I still will never take off my shirt. Is it worth the possible side effects or should I keep trotting along, letting red marks fade and possibly improving this year by year?

http://imgur.com/B14lqvb.jpg

There is a picture of my current condition. About 5-6 active, another 10-15 underneath waiting for their time. A majority of my back covered in pink fading marks from cysts gone bad. Is Accutane a necessity at this point if I ever want to take my shirt off at the beach?

Share this post


Link to post
Share on other sites

Unfortunately only you can make this choice. My acne wasn't too bad, but I've been self conscious about it for years. I'm 34 I finally decided to give it a try. It has worked wonders for me. My derm said this is the closest thing there is to a "cure". And I believe him. There are a lot of negative stories and outcomes. Heaven forbid you have a bad experience. But for me, it was worth trying. And I"m glad I did. I only wish I would have when I was younger. Good luck to you!!!

One piece of advice. Once you make your choice....if you decide to try accutane, stay away from the negative stories and people. If you've decided to go for it focus on the positive stories and experiences. Don't even read the negative-, they only gave me anxiety and made me second guess. THere are risks with everything. Pray about it and keep your senses aware and hopefully you will find your clarity.

Share this post


Link to post
Share on other sites

i will say that when i went to see my derm about accutane (i might start it in 3 weeks) that she asked me if anybody in my family has had cronh's and then said that she has had only one person that got cronh's after doing accutane in the 8 years she has been prescribing it. it was a guy that their dad had it. so she said if its in the family it might increase the chances so its definitely something to think about. she did say that in those 8 years though that nothing else had been reported so she wasn't so worried about the side effects or anything.

Edited by tracy521

Share this post


Link to post
Share on other sites

The amount of people who don't report their mild IBD symptoms after taking accutane is probably very high, and as life goes on the effects will probably become more pronounced and that's what im scared about.

Share this post


Link to post
Share on other sites

I think it's a big decision to make. Weigh the pros and cons. In this case you need to decide which decision you can live with. Whether you would rather live with the decision to try something possibly life altering to get rid of something else that has DRAMATICALLY changed your life? Or are the consequences something that you don't think you could deal with? It's a very personal decision, and one you should mull over a lot, but then stick with your decision and know that you made the right choice for yourself. Best of luck.

Edited by terracotta479

Share this post


Link to post
Share on other sites

The amount of people who don't report their mild IBD symptoms after taking accutane is probably very high, and as life goes on the effects will probably become more pronounced and that's what im scared about.

just a note i personally know 6 people (i am related to 2 of them) that have taken accutane in the past and they are all fine today. some of them have taken it over 20 years ago and none of them have had any sort off issues at all. my hubby even took it when he was a teenager and is totally fine today. its a personal decision though and only one you can make.

is the acne just one your back?

Edited by tracy521

Share this post


Link to post
Share on other sites

It's controllable on my face, it's essentially clear. But that definitely takes a committed regimen.

Share this post


Link to post
Share on other sites

Ultimately the choice is yours,but to the people that advise you to avoid listening to those that have been on it and are now suffering from side effects is ignorant @ Sallysa.

You may as well close your eyes block your ears and 'pray about it'. What a ning nong jeez....

Share this post


Link to post
Share on other sites

As everyone says, the decision is your and yours alone. It IS a risk so don't delude yourself into thinking its not but such is life. You never know what will come your way.

Share this post


Link to post
Share on other sites

I strongly encourage you do it! What if this is the medication that FINALLY cures your acne and it all goes away? That's what Accutane was for me. However, I was like you and I held off going on Accutane for about a year or two because of all the negative stories I heard, but I decided okay, this is my last resort. I won't know if I don't try. Furthermore, you are monitored very closely on the drug now, there's monthly blood tests, frequent visits to your derm, so if it's having any adverse effects on your body the derm will know sooner rather than later. My only regret with Accutane is that I didn't go on it sooner, and everytime I see people with severe acne I only wish that they go on Accutane. It changed my life, after having acne for half my life and to see a clear face again is truly amazing. You have nothing lose, I strongly suggest you do it!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×